Allie86 asked in HealthMental Health · 1 decade ago

Should I go back on medications for ADD?

I am 20yrs old and I was first diagnosed with ADD when I was 7 or 8 years old. I was first put on Ritalin which caused my lips to swell and gave me a rash. I was then put on Dexedrine, I was on this medication all through school until the summer before my senior year. I went off the medication because I was on such a low dose that I didnt think it would matter. I have noticed through the last couple years that I have issues sleeping, getting up in the morning and I have issues with staying in one place for too long. I also have trouble getting all my work done and staying on task, paying attention during conversation, I get bored easy and I loose focus alot. Please advise if this is just normal or if this would be the signs of ADD or even ADHD coming back. Or if I should go back on medications.

5 Answers

Relevance
  • huggz
    Lv 7
    1 decade ago
    Favorite Answer

    I would be tempted to give the medication a try and see if it helps;

  • 1 decade ago

    I have ADD, I've been on Ritalin since i was 17, I'm only 19 now. It has really helped me get focussed and helped to finish tasks. If I was you I'd go back on your other medication if Ritalin causes your lips to swell etc. I don't take Ritalin everyday, I just take it when I have exams coming up or tests so I can focus, because I know Ritalin is really bad for a person to take (it's got alota side effects).

  • 1 decade ago

    I have a friend that is 30 and takes medication for AADD. I'm sure you've read up on Adult Attention Deficit Disorder...

    If you're allergic to Ritalin, try Adderall. It's a compound that includes dexedrine and since you've taken it before, you know what to expect.

    If you feel comfortable going back on the medication and you feel it might help (which you could probably bet it would) I would say give it a try.

    You have all the classic symptoms and medication to treat it would give you focus and improve your quality of life.

    Good luck!

  • 1 decade ago

    I was taking adderal ( i may have spelled that wrong) for my ADD and I noticed that while I was on it I was losing a lot of weight and having trouble sleeping.

    I was concentrating better, but the drug made it really hard for me to get active. Personally, I think that staying off of the meds is best. You should try to meditate before sleeping and try harder to concentrate. Drugging yourself isnt the answer.

    But thats just me.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    You should check with the doctor that prescribed the medication to you and go in for a re-evalutation.

Still have questions? Get your answers by asking now.